over-medicated = nightmare

I’m not sure this was a good idea but here I am none the less. Today is iOP day so, as usual, I come early to sit at the cafe and catch up with wordpress. My stomach has been upset since yesterday, to be explained, so haven’t had much to drink and don’t want to buy anything at the cafe just to throw it away. Yes, I’m here so often I can probably sit there without buying anything but, well, I don’t want to deal with people eather. I’m thinking my nerves must be a bit frayed from yesterday as well. So where am I, you ask? In my car!

I don’t have a tablet or laptop and don’t do wordpress when I’m using my phone solo if possible. I can, but prefer not to. I have this adorable little external keyboard I use. It’s perfect. So yeah… that seems rather inconvenient in a car, doesn’t it? Nope. I used to camp in my car, lol, folded down the seats and made a mini living space… for 3 weeks. Therefore working in small spaces is problem at all. In fact I like small spaces, I feel safe. This is what I did. I crawled into the backseat from the front – yes, I can do that. I’m a little monkey, I can crawl nearly anywhere. I took my (added for long drive) seat cushions, stacked them into a sort of desk top. Off came the shoes and socks and long sleeve top. Don’t worry, I’m wearing a crop top. It is a bit warm in here even with the windows cracked. It’s  raining outside so the inside car temp is actually quite comfortable. The cafe, on the other hand, is usually sub-zero! On the downside the keyboard does have a bit of bounce but it’s not anything to deter me from typing away, as I am now. 🙂  It’s cozy. I’d do this always but on sunny days the inside of the car because an oven.

Saturday

I was divvying up my meds for the month… Oh wait, before that, last week… I’ve been experiencing quite a few manic spikes that I’ve been holding at bay using an anti-psychotic. I hate that because it can slip me into a mixed episode. Talking bipolar here. My psychiatrist only works Wednesdays so I talked to an alternate Thursday and asked for an increase in my Tegretol which has been absolutely amazing in keeping me dead level. I was at 500, so started 600 Thursday. Well, I thought I did. I added an extra 100 to my pill boxes and called it a day. Back to Saturday – divvying meds – One was still full since I was doing this a day early and I noticed it was missed the 400mg tablet. Ummmm. I divvy a month in advance and suddenly I realized that I must not have had enough 400s to fill the month but had neglected to mark the pill boxes that needed those. Yikes! That meant I was taking 100, not 500 for how long? It had to have been at week or more. It was a week ago last Monday I started feeling manic. So last Thursday I added the 100 to make it 200. I’m thinking the reason I didn’t look to see what I was taking, to double check, was well, because I was manic. Even if I had looked it wouldn’t have gotten through my speeding brain. 

Saturday night, therefore, I took a full dose: 600mg. It wasn’t until the next day, after doing some research, that I learned it was recommended, if several days of dosage were missed, to incrementally add it back in, not all at once.

Sunday

I was okay for maybe a ½ hour. I got my coffee, my protein drink and sat at the computer. I remember trying to start a blog post but wasn’t able to for some “odd reason.” I also remember wanting to email my dad; it was Father’s Day, but didn’t manage that either. I stood up from my chair and my legs gave out and on to the floor I went. I had experienced this before so knew I’d be okay. No panic. I was nauseous, disoriented, couldn’t see right, and could hardly talk. I was laying on the floor and remember thinking that it was good, it was solid. I was holding on to the ground in case gravity some how switched off again. If there are any medical people reading this, what do all those symptoms sound like? Right, a stroke! Last time I experienced this (that time I didn’t miss meds so not sure why it happened) I did go to the ER once I was well enough to drive. They freaked out of course, I was totally fine within minutes after getting there, then utterly frustrated waiting to get home. I wasn’t making that mistake again.

Knowing this would only last an hour, like last time, I crawled to the living room and got on to the couch. For awhile it was TV, close eyes, TV, close eyes. I did manage to eat, amazingly enough, but felt so nauseous after every meal I kept a bag close by in case it all came back up. I even contacted a friend who would be willing to take me if I got worse. You see, it had been almost 4 hours at this point, with no change.  I decided that if I started to throw up I’d call an ambulance and go the ER to get fluids. Why ambulance? I’m not sure how I could get from my 3rd floor apartment to my friends car, and also didn’t want to throw up in his car. He has an old truck that is quite bumpy.

More hours go by. My mind is wandering – I wonder what it would be like to go to the hospital wearing my pink PJs with the black polka dots, hmmm. Would I leave barefoot? By the afternoon I was practicing sitting up for short periods of time. I was even able to color for awhile, until I ate of course, then it was back to laying down and watching TV. I did dose off a few times which was good but I was getting concerned about being able to sleep at night with all this napping. By 5pm I felt good enough to sit up and give my friend a call. She’s the one who is back in the program we were in. We check in once a week. I thought I’d manage 15 minutes but we were on for almost an hour so clearly I was on the mend. 

Before bed: what to do about my meds…. Do I go back to the 500mg since I took the 600 the night before? Would I go through this again? I’m fairly certain I don’t need 600 anymore. In the end I decided on 400mg. I’m not sure about tonight though, 400 or 500. I certainly don’t want to tip back into mania. I’m feeling pretty good now, as in level, not manic. I think I’ll do 500. I see my psychiatrist on Wednesday. I’m 99% sure she’s going to suggest 500mg and another blood test in about a month or so, just to be sure.

I did finally email my dad, woo! All the napping didn’t make a dent in my sleep. I still slept over 7 hours which is extraordinary for me. Well, it used to be at any rate. Now it is normal since being on these meds. While I was researching I found out this is sometimes given to people with chronic pain, who knew? Must be why my pain has decreased over all. Mood stability, decreased pain, increased sleep – Yay!

Anorexia Recovery

Saturday I couldn’t fit in any of my shorts, grrrrr. After Sunday I felt even more massive. Sadly laying prone all day did cause some weight gain. How do I know? Yeah, I bought a scale. I haven’t had a problem with it really. But feeling so massive then seeing that my weight is more or less the same relieves anxiety. I’m sure if my team knew I bought it they’d have a collective heart attack. 

Remember the boot cut jeans I bought for going to the ranch? Yeah, can’t wear those anymore either. I’m much bigger, size wise, then the last time I was at this weight. I’m not exercising which I assume is why. Muscle takes up a lot less room than fat so naturally my conclusion is that I’m a big ball of fat. This will be discussed first thing with my nutritionist this Wednesday. The option to exercise is off the table, period, so some other solution will have to be reached if I’m going to be able to continue. I’m still quite motivated toward recovery and stay compliant but the longer I go not fitting into anything other than my baggy workout pants, the harder it will be. 

Trusting the process isn’t good enough for me. I need answers and I need reasons. I’m just too analytical to blindly follow any process.

2 thoughts on “over-medicated = nightmare

  1. Heck, that sounds pretty scary, even if something similar had happened before! I used to really struggle with clothes because once something felt tight I’d think I’d piled on a heap of weight and was, like you describe, a giant “ball of fat”. Not true, not true at all. We both know that, it’s just so hard to fully accept or move on from. I get a lot of water retention so when my hands are all puffed up and I can’t get my jewellery off, and my tum is bloated, I can feel really yuck. I try to ride it out now, I don’t go on the scales, and I have jeans that are a little bigger for days when I need an extra inch for comfort. Just want to send a hug your way.x

    Like

  2. I’m glad you have someone to call in these emergencies (other than 9-1-1)… Is there a medical hotline you can call to ask someone? My psychiatrist answers emails, even on weekends and when he’s on vacation… I’ve had to bother him a few times. Hope you feel better soon!

    Like

Any thoughts?

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s